January 22, 2015 at 5:26 pm #779jlreedParticipant
I just wanted to give an update. I was put on Diamox 2 months ago and was doing amazing. Last week my neurologist decided that he was uncomfortable with how low my blood pleasure were becoming and he switched me to topamax. With in 12hrs all of my symptoms had returned with vengeance. They had originally diagnosed me with IIH based off of my opening pressure during a lumbar puncture. During this stay in the hospital they repeated the lumbar puncture had the exact same reading but told me that it was 1.5 mmh to low to be considered truly IIH and said I simply just had a headache and would not return me to the diamox. They want me to continue to take topamax until I am at the therapeutic dose of 100mg per day for 3 weeks and if I’m still not better he said he would consider restarting the Diamox. He also told me that since my pressure was only 23.5 that the Diamox was likely just having a placebo affect on my symptoms and it was all pschosymatic. So basically 2 days in the hospitals 2months with a neurologist just to find out he thinks I’m crazy. How do you find the right words, and the strength to get your providers to be more open minded and believe that not all patients are the same. I am a square peg and I will not fit into a round hole not matter how hard they try!
JessJanuary 23, 2015 at 12:40 pm #5255
Yeesh. A battle, certainly. If your doctor wants to be sure it is not a placebo effect, could he “blindly” give you a placebo or Diamox and see if you can tell the difference? 😉January 23, 2015 at 12:54 pm #5256jlreedParticipant
He actually yelled at me. It was quite shocking, I had to ask him to leave the room until he could calm down and talk to me with respect. He came back with my prior notes and said that if I was still symptomatic on the therapeutic dose of topamax he would put me back on diamox. He also is referring me for automatic dysfunction testing. He really didn’t want to do this, but since the only thing he was willing to diagnosis me with was a headache. I can’t seem to get the doctors to focus on anything other than the headache. They disregard all of the other symptoms. I am trying to think of a tactful way to email my neurologist your book now and ask him to please read it and be open that EDS does have something to do with all of this. Sorry for sounding like a soapbox, but so very thankful for this.January 23, 2015 at 1:05 pm #5257
Oh, no! He yelled at you?! I’m so, so sorry you had to deal with that (BEEN THERE!). Whether or not a physician understands our condition or not, is absolutely no excuse for that sort of behavior. It can be very frustrating for a doctor to deal with a condition that he/she doesn’t understand, but in my mind, this calls for more patience, not less. Good grief. Do you suspect you have POTS? If so, a tilt table test may be eye-opening for you and your doctors. Ruling out neuropathic POTS is critical, in that case. Keep us posted? Gentle hugs, Dr DJanuary 24, 2015 at 5:34 pm #5260BarbaraParticipant
How much lower was your blood pressure ? Can you recall what it was at your previous visit, in comparison to what it was on the visit when he stopped your Diamox ?January 24, 2015 at 6:58 pm #5261
That’s a great question, Barb! I wonder, too, if antihistamines help increase your BP?Have you tried Zyrtec?
- You must be logged in to reply to this topic.